Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from RARS. Done blood transfusion. Bone marrow test showing dyserythropoiesis and ring sideroblasts. How to increase the hemoglobin levels?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
i am a marine engineer(chief engineer) aged 65 years. I am suffering from mds rars. it was detected on 27.11.2010. i have no other problem except dropping of blood hemoglobin level. i have already took blood transfusionfor four times.vitamin b-12 levellast checked on01.12. 10.was 719.ferritin level1562. bone marrowrevealsmegaloblastic changedyserythropoiesis and ring sideroblasts.erythropoietin level1202. initially i was given t.pyridoxine for 06 months but no improvement. then i was given trental400mg,danazol 200 mgcolchincine0.5 for 03 months but no improvement.when blood hemglobin dropped i feel palpidation. now all medicine stopped. present level of hemo is around 8.0 pl. advice
Posted Sat, 21 Apr 2012 in Blood Disorders
Answered by Dr. Rakhi Tayal 10 hours later
Thanks for posting your query.
RARS ( Refractory anemia with ringed sideroblasts) is a clonal disorder characterized by ineffective erythropoiesis and hemopoiesis in the bone marrow. The cause of the changes in the bone marrow is unknown.
Since your erythropoietin and Vitamin B12 levels are normal, there is no need for any replacement therapy.
In your case only symptomatic treatment is needed with repeated blood transfusions to combat the anemia. You can also discuss the newer immune based therapies for treatment with your doctor. Bone marrow transplant may be considered in severe cases.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor